Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 43, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 14, 2006, 5:42 AM EDT for 5 counties in Florida. It took effect at Apr 14, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 5:42 AM EDT (09:42 UTC)
- In effect from
- Apr 14, 2006, 12:00 PM EDT
- Expired
- Apr 14, 2006, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 140942 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 542 AM EDT FRI APR 14 2006 ...FIRE WEATHER WATCH IN EFFECT BETWEEN NOON AND 700 PM FOR BOTH FRIDAY AND SATURDAY... FLZ058-141745- /O.CAN.KMLB.FW.A.0035.060414T1600Z-060414T2300Z/ /O.CON.KMLB.FW.A.0036.060415T1600Z-060415T2300Z/ OKEECHOBEE- 542 AM EDT FRI APR 14 2006 ...FIRE WEATHER WATCH IS CANCELLED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE FIRE WEATHER WATCH. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STRONG HIGH PRESSURE RIDGE WILL PUSH SOUTHEAST INTO FLORIDA THIS WEEKEND. THE RIDGE WILL USHER VERY DRY AIR INTO THE STATE WHILE ALLOWING THE STRONG ONSHORE WINDS THAT HAVE PREVAILED RECENTLY TO RELAX AND SHIFT TO THE SOUTHWEST. THE COMBINATION OF THESE FACTORS MAY ALLOW AFTERNOON RELATIVE HUMIDITIES TO FALL BELOW 35% OVER OKEECHOBEE COUNTY FOR MORE THAN FOUR HOURS SATURDAY DURING THE AFTERNOON AND EARLY EVENING PERIODS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ041-044>046-053-144-141745- /O.UPG.KMLB.FW.A.0035.060414T1600Z-060414T2300Z/ /O.NEW.KMLB.FW.W.0043.060414T1600Z-060414T2300Z/ /O.CON.KMLB.FW.A.0036.060415T1600Z-060415T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 542 AM EDT FRI APR 14 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STRONG HIGH PRESSURE RIDGE WILL PUSH SOUTHEAST INTO FLORIDA THIS WEEKEND. THE RIDGE WILL USHER VERY DRY AIR INTO THE STATE WHILE ALLOWING THE STRONG ONSHORE WINDS THAT HAVE PREVAILED RECENTLY TO RELAX AND SHIFT TO THE SOUTHWEST THROUGH SATURDAY. THE COMBINATION OF THESE FACTORS MAY ALLOW AFTERNOON RELATIVE HUMIDITIES TO FALL BELOW 35% OVER THE INTERIOR COUNTIES FOR MORE THAN FOUR HOURS TODAY AND SATURDAY DURING THE AFTERNOON AND EARLY EVENING PERIODS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE WITHIN 24 TO 72 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ141-147-141745- /O.EXA.KMLB.FW.A.0036.060415T1600Z-060415T2300Z/ COASTAL VOLUSIA-NORTHERN BREVARD- 542 AM EDT FRI APR 14 2006 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STRONG HIGH PRESSURE RIDGE WILL PUSH SOUTHEAST INTO FLORIDA THIS WEEKEND. THE RIDGE WILL USHER VERY DRY AIR INTO THE STATE WHILE ALLOWING THE STRONG ONSHORE WINDS THAT HAVE PREVAILED RECENTLY TO RELAX AND SHIFT TO THE SOUTHWEST THROUGH SATURDAY. THE COMBINATION OF THESE FACTORS MAY ALLOW AFTERNOON RELATIVE HUMIDITIES TO FALL BELOW 35% OVER THE COASTAL REGIONS NORTH OF COCOA BEACH FOR MORE THAN FOUR HOURS SATURDAY DURING THE AFTERNOON AND EARLY EVENING PERIODS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE WITHIN 24 TO 72 HOURS. $$ BRAGAW
1 follow-up statement
000 WWUS82 KMLB 141727 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 127 PM EDT FRI APR 14 2006 ...FIRE WEATHER WATCH IN EFFECT BETWEEN NOON AND 700 PM FOR SATURDAY... FLZ041-044>046-053-144-142300- /O.CON.KMLB.FW.W.0043.000000T0000Z-060414T2300Z/ /O.CON.KMLB.FW.A.0036.060415T1600Z-060415T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 127 PM EDT FRI APR 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STRONG HIGH PRESSURE RIDGE WILL PUSH SOUTHEAST INTO FLORIDA THIS WEEKEND. THE RIDGE WILL USHER VERY DRY AIR INTO THE STATE WHILE ALLOWING THE STRONG ONSHORE WINDS THAT HAVE PREVAILED RECENTLY TO RELAX AND SHIFT TO THE SOUTHWEST THROUGH SATURDAY. THE COMBINATION OF THESE FACTORS MAY ALLOW AFTERNOON RELATIVE HUMIDITIES TO FALL BELOW 35% OVER THE INTERIOR COUNTIES FOR MORE THAN FOUR HOURS TODAY AND SATURDAY DURING THE AFTERNOON AND EARLY EVENING PERIODS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE WITHIN 24 TO 72 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ058-141-147-150900- /O.CON.KMLB.FW.A.0036.060415T1600Z-060415T2300Z/ OKEECHOBEE-COASTAL VOLUSIA-NORTHERN BREVARD- 127 PM EDT FRI APR 14 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STRONG HIGH PRESSURE RIDGE WILL PUSH SOUTHEAST INTO FLORIDA THIS WEEKEND. THE RIDGE WILL USHER VERY DRY AIR INTO THE STATE WHILE ALLOWING THE STRONG ONSHORE WINDS THAT HAVE PREVAILED RECENTLY TO RELAX AND SHIFT TO THE SOUTHWEST ON SATURDAY. THE COMBINATION OF THESE FACTORS MAY ALLOW AFTERNOON RELATIVE HUMIDITIES TO FALL BELOW 35% OVER THE COASTAL REGIONS NORTH OF COCOA BEACH FOR MORE THAN FOUR HOURS SATURDAY DURING THE AFTERNOON AND EARLY EVENING PERIODS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE WITHIN 24 TO 72 HOURS. $$ TES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 14, 4:59 AM EDT, 43 minutes earlier.
Area forecast discussion, Apr 14, 4:59 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 459 AM EDT FRI APR 14 2006 .DISCUSSION... ...MOSTLY SUNNY AND WARM NEXT FEW DAYS BUT RISK OF STRONG RIP CURRENTS... TODAY...WEAKENING HIGH PRESSURE IS DROPPING SOUTH AND WILL REACH CENTRAL FL THIS EVENING. AS A RESULT...IT WILL BE NOTICEABLY LESS WINDY THAN PREVIOUS DAYS. THIS WILL ALLOW TEMPS TO CLIMB INTO THE MID 80S OVER INTERIOR COUNTIES...AND NEAR 80 COAST UNDER MOSTLY SUNNY SKIES. ONLY EXCEPTION WILL BE THE TREASURE COAST THIS MORNING WHERE MARINE STRATOCU WILL PRODUCE PARTLY SUNNY SKIES BUT BECOMING MOSTLY SUNNY BY AFTN. TONIGHT...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPS TO FALL INTO THE MID AND UPPER 50S AREAWIDE. PATCHY SHALLOW GROUND FOG CAN BE EXPECTED AS TEMPS FALL TO THEIR DEWPOINTS BUT ATMOSPHERE LOOKS TOO DRY FOR SUBSTANTIAL VSBY REDUCTIONS. SAT-MON... LARGE DLM RIDGE EXTENDING FROM THE E PAC TO THE MID ATLC/TIDEWATER REGION WILL DOMINANT THE FL WX PATTERN INTO EARLY NEXT WEEK. A SERIES OF STORM SYSTEMS WILL DEVELOP IN THE NRN STREAM OVER THE GREAT LAKES AND THE HIGH PLAINS BY 18Z SAT. PROGRESSIVE WX PATTERN WILL PUSH THESE SYSTEMS RAPIDLY EWD...EFFECTIVELY PRESSING THE RIDGE AXIS INTO THE FL PENINSULA WHERE ITS SUBSIDING AIRMASS WILL MAINTAIN THE DRY WX THRU EARLY NEXT WEEK. RIDGE AXIS MAY PRESS FAR ENOUGH SWD TO GENERATE A DEEP WRLY FLOW OVER THE N HALF OF THE PENINSULA AFTER DAYBREAK SAT...THUS LIMITING ANY SEABREEZE FORMATION TO THE COASTAL COUNTIES. TEMPS AOA CLIMO WITH PRECIP CHANCES CLOSE TO NIL. TUE-THU... MID RANGE MODELS FORECASTING A STRONG REX-BLOCKING PATTERN TO DEVELOP OVER THE CANADIAN MARITIMES EARLY NEXT WEEK...WHICH WOULD PREVENT THE NRN STREAM STORM SYSTEMS FROM MOVING OFF INTO THE NRN ATLC. BOTH GFS/ECMWF ARE INDICATING A STALLED LOW OFF THE LABRADOR COAST WHICH WILL BE REINFORCED BY ADDITIONAL SPOT LOWS MOVING ACROSS THE NE QUAD OF THE CONUS. SHOULD SUCH A PATTERN PERSIST LONG ENOUGH...IT VERY WELL MAY ERODE THE DLM RIDGE OVER THE GOMEX/SW ATLC TO THE POINT WHERE A WEAK FRONTAL BOUNDARY COULD PENETRATE INTO THE FL PENINSULA BY MID WEEK. RIDGING OVER THE HUDSON BAY AND A DEVELOPING STORM SYSTEM APPROACHING THE GREAT LAKES DOES LEND CREDANCE TO THIS SCENARIO... BUT THE MEX NUMBERS HAVE YET TO RESPOND WITH ANYTHING GREATER THAN 30 POPS. && .MARINE...SFC ANALYSIS INDICATES...AND NOAA BUOYS CONFIRM...THAT PRESSURE GRADIENT IS RELAXING FROM NORTH TO SOUTH OVER THE ATLC WATERS AS HIGH PRESSURE CONTINUES TO PRESS SOUTH TOWARDS CENTRAL FL. ALTHOUGH E/NE WINDS WILL BE JUST 10 KNOTS NORTH OF CAPE CANAVERAL TODAY...SEAS WILL BE SLOWER TO SUBSIDE (5-6 FT). BUT MUCH OF THIS WILL BE EAST SWELL AND SLOWLY SUBSIDING NEXT 24 HOURS. SLIGHTLY STRONGER ONSHORE WINDS WILL PERSIST SOUTH OF THE CAPE (10-15 KNOTS) WHICH WILL KEEP COMBINED SEAS NEAR 7 FEET WELL OFFSHORE MAINLY IN THE GULF STREAM THIS MORNING. THE EAST SWELL WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT NEAR INLETS TODAY AND HAVE HEADLINED THE NEAR SHORE (0-20 NM) LEG AS SMALL CRAFT EXERCISE CAUTION. IN ADDITION...BEACHGOERS SHOULD BE AWARE THERE WILL BE AN ELEVATED RISK OF STRONG RIP CURRENTS AT AREA BEACHES...DESPITE THE MORE INVITING LOOK TO THE SURF. REMNANTS OF THE NERLY SWELL WILL DAMPEN OUT ON SAT AS THE RIDGE AXIS SETTLES OVER THE PENINSULA AND SFC/BNDRY LYR WINDS SWING AROUND TO THE W. WRLY FLOW EXPECTED TO PREVAIL THRU THE FIRST HALF OF THE UPCOMING WEEK AS A SERIES OF STORM SYSTEMS MOVE ACROSS THE NRN STATES...KEEPING THE RIDGE AXIS OVER THE GOMEX/SW ATLC SUPPRESSED TO THE S. && .AVIATION...PATCHY GROUND FOG AT DAB/SFB/MCO TERMINALS EARLY THIS MORNING...OTHERWISE VFR. && .FIRE WEATHER...AS EXPECTED...THE ONSHORE FLOW WHICH HAS KEPT SFC RH VALUES ABOVE CRITICAL LEVELS THE LAST SEVERAL DAYS IS DIMINISHING. WITH LESS MARINE INFLUENCE AND INCREASING TEMPS OVER INTERIOR SECTIONS...DRY AIR ABOVE THE BOUNDARY LAYER WILL HAVE AN EASIER TIME MIXING DOWN TO THE SFC AND PRODUCING LONG DURATIONS OF CRITICAL RH TODAY. AS A RESULT...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL INTERIOR COUNTIES EXCEPT OKEECHOBEE WHERE THE ONSHORE FLOW STILL LOOKS STRONG ENOUGH. CONTINUED DRY WX THRU SAT WITH THE DLM RIDGE SETTLING OVER THE SRN HALF OF THE PENINSULA. RIDGE AXIS MAY DROP FAR ENOUGH S TO STRENGTHEN THE WRLY FLOW SUFFICIENTLY TO PREVENT SEABREEZE FORMATION N OF THE CAPE...WILL EXPAND CURRENT FIRE WX WATCH...IN EFFECT FOR INTERIOR COUNTIES...TO INCLUDE COASTAL VOLUSIA. && .PRELIMINARY POINT TEMPS/POPS... DAB 81 56 85 59 / 0 0 0 0 MCO 85 59 87 60 / 0 0 0 0 MLB 81 60 84 62 / 0 0 0 0 VRB 79 58 82 62 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... ...SMALL CRAFT ADVISORY FOR SEAS COCOA BEACH TO JUPITER INLET 20-60 NM OFFSHORE THRU 10 AM. ...RED FLAG WARNING FOR OSCEOLA...ORANGE...SEMINOLE...LAKE...AND INTERIOR VOLUSIA COUNTIES FROM NOON TO 700 PM TODAY. ...FIRE WEATHER WATCH FOR OKEECHOBEE...OSCEOLA...ORANGE...SEMINOLE... LAKE...AND ALL OF VOLUSIA FROM NOON TO 700 PM SATURDAY. && SHORT TERM...KELLY LONG TERM....BRAGAW
Hazardous weather outlook, Apr 13, 10:16 AM EDT, 19 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1016 AM EDT THU APR 13 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 132200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1016 AM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT AREA BEACHES TODAY. IN ADDITION...GUSTY ONSHORE WINDS WILL PRODUCE CONTINUED ROUGH SURF. ...WIND AND SEA IMPACT... EAST TO NORTHEAST WINDS AROUND 20 KNOTS OVER THE COASTAL WATERS TODAY WILL BEGIN TO DECREASE FROM NORTH TO SOUTH. HOWEVER...SEAS WILL REMAIN 7 TO 9 FEET TODAY. NAVIGATION THROUGH INLETS WILL BE DANGEROUS...ESPECIALLY DURING TIMES OF OUTGOING TIDE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE SEA STATE WILL TRANSITION PRIMARILY TO A SWELL COMPONENT ON FRIDAY. THE THREAT OF RIP CURRENTS WILL REMAIN ELEVATED THROUGH THE WEEKEND AS SWELL TRAINS IMPACT THE SURF ZONE. THE DIMINISHING ONSHORE FLOW WILL INCREASE THE CONCERNS FOR LOW RELATIVE HUMIDITY...FIRST OVER INTERIOR COUNTIES FRIDAY...THEN SPREADING TO THE EAST COAST BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.